Equilibrium existence in global games with general payoff structures
Eric J. Hoffmann () and
Tarun Sabarwal ()
Additional contact information
Eric J. Hoffmann: West Texas A & M University
Economic Theory Bulletin, 2019, vol. 7, issue 1, 105-115
Abstract We consider global games with general payoff structures and prove existence of equilibrium. This shows that the global games’ method is well defined with arbitrary strategic interaction among players, thus providing a foundation for the study of more general equilibrium behavior, especially as research in global games moves beyond the case of strategic complements. We also show that, in every global game, even though the information of each player is correlated, the joint information measure is absolutely continuous with respect to the product of its marginals. As one application, the result here can be used to show the existence of equilibrium in global games with both complementarity and congestion. This proves existence of equilibrium in a finite-player version of the model in Karp et al. (Games Econ Behav 60:155–175, 2007), thus addressing a gap in the proof of equilibrium existence documented in Hoffmann and Sabarwal (Games Econ Behav 94:188–190, 2015).
Keywords: Global games; Strategic complements; Strategic substitutes; Strategic heterogeneity; Monotone games; Equilibrium selection; C70; C72; C73 (search for similar items in EconPapers)
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed
Downloads: (external link)
http://link.springer.com/10.1007/s40505-018-0145-8 Abstract (text/html)
Access to the full text of the articles in this series is restricted.
Working Paper: Equilibrium Existence in Global Games With General Payoff Structures (2017)
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
Persistent link: https://EconPapers.repec.org/RePEc:spr:etbull:v:7:y:2019:i:1:d:10.1007_s40505-018-0145-8
Ordering information: This journal article can be ordered from
Access Statistics for this article
Economic Theory Bulletin is currently edited by Nicholas C. Yannelis
More articles in Economic Theory Bulletin from Springer, Society for the Advancement of Economic Theory (SAET) Contact information at EDIRC.
Bibliographic data for series maintained by Sonal Shukla ().